Free NREMT Exam Braindumps
National Registry Emergency Medical Technician Questions 241–248 (page: 32)

Updated On: 5-Jul-2026

For infants and children, which option below is considered a normal capillary refill time?

  1. Less than six seconds
  2. Less than four seconds
  3. Less than one second
  4. Less than two seconds

Answer(s): D

Explanation:

A normal capillary refill will occur in two seconds or less in an infant or child.



You’re eating dinner and all of a sudden your partner grabs his throat. He has a panic-stricken look on his face and is unable to speak. He has a faint inspiratory stridor and cyanosis around his lips.
What should you immediately do?

  1. You should encourage him to cough as forcefully as possible.
  2. You should deliver five back blows and then reassess him.
  3. You should put him in a supine position and open his airway.
  4. You should stand directly behind him and administer abdominal thrusts.

Answer(s): D

Explanation:

Your partner is showing signs of a nearly complete airway obstruction due to a foreign object (most likely food). As he is conscious, abdominal thrusts should be administered immediately. You could encourage him to cough if he had a partial airway obstruction and there was adequate air exchange, but this was not the case here. Back blows are only used on conscious infants with an airway obstruction, not on adults. Your patient should not be placed in a supine position unless he was to lose consciousness.



What is the major cause of shock?

  1. Inadequate tissue perfusion
  2. Systemic constriction of the body’s blood vessels
  3. The hyperactivity of a major organ
  4. The body’s maintenance of homeostasis

Answer(s): A

Explanation:

Shock, (which is also known as hypoperfusion) can develop as a result of inadequate tissue perfusion and when it disrupts the body’s homeostasis. It is not typically caused by the hyperactivity of an organ or by systematic vasoconstriction.



Out of the following medications, which one is prescribed, in order to increase myocardial blood flow and decrease myocardial workload?

  1. Aspirin
  2. Activated charcoal
  3. Nitroglycerine
  4. Epinephrine

Answer(s): C

Explanation:

Nitroglycerine is a vasodilator. This means that it will increase blood flow to the heart and reduce systemic vascular resistance. Activated charcoal is used as an adsorbent, aspirin is an anti-platelet aggregate and epinephrine is a sympathomimetic.



You arrive at a golf course, where an elderly person had collapsed about ten minutes ago. You assess her level of consciousness and determine that she is unresponsive.
What must you do first?

  1. Attach the AED.
  2. Provide ventilations with a high flow of oxygen.
  3. Assess her pulse and begin performing CPR if necessary.
  4. Open her airway and insert and OPA.

Answer(s): C

Explanation:

When a patient is unresponsive, you should assess them by using the CAB sequence in order to ensure that chest compressions are started as soon as possible. An AED should never be applied unless cardiac arrest is confirmed.



You have been called to a daycare facility, responding to an emergency call about an ill child. You have arrived on scene and you are faced with an unresponsive eight-month-old infant. The infant has a palpable pulse of fifty beats per minute.
What should your next action be?

  1. You must begin chest compressions.
  2. You must open the airway and assess the infant’s breathing.
  3. You must immediately transport the infant.
  4. You must attach the AE

Answer(s): A

Explanation:

You must begin CPR with chest compressions, when there is an unresponsive child with a pulse below sixty beats per minute. This should be done before transporting the child and the AED is not is not indicated when dealing with patients who have a pulse.



А 56-year-old patient has substernal chest discomfort radiating to the left arm and shoulder. The patient is nauseous, weak, and diaphoretic. The vital signs are BP 118/68, P 88, R 16, and SpO2 95% on room air.
Which of the following interventions would be appropriate for this patient? (Choose two.)

  1. Apply СРАР
  2. Apply AED pads
  3. Administer baby aspirin
  4. Position them comfortably
  5. Administer supplemental oxygen via BVM

Answer(s): C,D

Explanation:

The patient shows signs of acute coronary syndrome, so administering aspirin helps inhibit platelet aggregation and improve coronary blood flow. Positioning the patient comfortably reduces cardiac workload and helps alleviate discomfort.



А 79-year-old patient has chest pain that began upon awakening. The vital signs are BP 92/72 mmHg, P 82/ min, R 22/min, and SpO2 88% on room air.
Which of the following actions should the EMT perform? (Choose three.)

  1. Give aspirin
  2. Apply an AED
  3. Administer oxygen
  4. Loosen tight clothing
  5. Place in a position of comfort
  6. Provide continuous positive airway pressure

Answer(s): A,C,E

Explanation:

Aspirin is indicated to reduce platelet aggregation in suspected cardiac ischemia. Oxygen should be administered because the patient is hypoxic. Positioning the patient comfortably helps reduce cardiac workload and improve breathing.



Viewing page 32 of 126
Viewing questions 249 - 256 out of 995 questions


Post your Comments and Discuss Test Prep NREMT exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!